Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2012, 8:28 PM CDT for Panola County, Shelby County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 8:28 PM CDT (01:28 UTC)
- Expired
- May 6, 2012, 9:04 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 63 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2689 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WUUS54 KSHV 070128 SVRSHV TXC365-419-070215- /O.NEW.KSHV.SV.W.0123.120507T0128Z-120507T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 828 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHELBY COUNTY IN EASTERN TEXAS... THIS INCLUDES THE CITY OF CENTER... SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS... * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTER...AND MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TENAHA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3214 9427 3213 9404 3170 9407 3171 9431 TIME...MOT...LOC 0128Z 194DEG 13KT 3185 9418 $$ 14
1 follow-up statement
759 WWUS54 KSHV 070204 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 904 PM CDT SUN MAY 6 2012 TXC365-419-070211- /O.CAN.KSHV.SV.W.0123.000000T0000Z-120507T0215Z/ PANOLA TX-SHELBY TX- 904 PM CDT SUN MAY 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND PANOLA COUNTIES IS CANCELLED... THE THUNDERSTORM MOVING NORTH ACROSS NORTHERN SHELBY COUNTY HAS WEAKENED AND NO LONGER CONTAINS LARGE HAIL. HOWEVER EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WIND AS THE STORM MOVES INTO SOUTHEAST PANOLA COUNTY. LAT...LON 3214 9427 3213 9404 3170 9407 3171 9431 TIME...MOT...LOC 0201Z 194DEG 13KT 3197 9415 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:41 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 6, 2:41 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 241 PM CDT SUN MAY 6 2012 .DISCUSSION... MESSY SW FLOW PATTERN ACROSS THE SRN PLAINS CONTINUES THIS AFTERNOON. HOWEVER...MIGRATING UPPER LOWS ACROSS SRN SASKATCHEWAN AND THE BAJA REGION SIGNAL THAT A PATTERN CHANGE IS ON THE WAY. SFC ANALYSIS/VIS SATELLITE DATA SHOWS FRONTAL BOUNDARY DRAPED ACROSS THE TX PANHANDLE THROUGH NRN OK/SRN KS...AS WELL AS WEAK MCV OVER SE TX LEFTOVER FROM CONVECTION ACROSS CENTRAL TX ON SAT. AS THE FRONT APPROACHES...AND UPPER FLOW BECOMES INCREASINGLY RIDDLED WITH WEAK DISTURBANCES...SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY BEGIN TO INCREASE BY EARLY MONDAY MORNING. IN ADDITION...MCV SHOULD ALSO BE MAKING ITS WAY ENE INTO THE REGION TONIGHT...WHICH COULD SERVE AS A FOCUS FOR CONVECTIVE REDEVELOPMENT DESPITE A RELATIVELY WEAK LLJ. CAN'T RULE OUT A COUPLE OF STRONG STORMS ON MONDAY DESPITE LIMITED SHEAR...AS ABUNDANT INSTABILITY WILL LIKELY ACCOMPANY THE COLD FRONT AS IT DIPS SWD. FRONT IS FCST TO MOVE THROUGH THE REGION ON MONDAY...AS THE SASKATCHEWAN LOW DIGS ESEWD INTO THE LOWER GREAT LAKES REGION AND FLATTENS OUT WHAT'S LEFT OF THE UPPER RIDGE. A CONTINUED SERIES OF DISTURBANCES ALONG THE FRONT AHEAD OF THE BAJA LOW WILL KEEP THE REGION IN A WET PATTERN THROUGH WED. A BRIEF STINT OF HIGH PRESSURE IS FCST TO SQUEEZE INTO THE REGION FOR THU BEFORE THE BAJA LOW MAKES ITS MOVE INTO TX EARLY FRI. MODELS DIFFER SOMEWHAT ON EXACTLY HOW THIS SYSTEM WILL EVOLVE...WITH THE EURO BEING THE WETTER OF THE TWO. HAVE GONE WITH A BLEND OF THE TWO...AS POSITION/STRENGTH ARE FAIRLY SIMILAR. ALL IN ALL...ANTICIPATE MANY ADJUSTMENTS AND TWEAKS TO THE FCST FOR THIS WEEK IN THE COMING DAYS...AS MODELS HAVE BEEN SOMEWHAT INCONSISTENT. MAV/MEX NUMBERS HAVE BEEN TRENDING COOLER OVER THE LAST FEW RUNS...AS THE RAW MODEL SOLUTIONS ARE NOW BRINGING THE EARLY/MID WEEK COLD FRONT ALL THE WAY THROUGH THE REGION. HAVE BLENDED THESE NUMBERS INTO THE ONGOING TEMP FCST...LEAVING THE TEMPS TUE THROUGH THE END OF THE PD AS CLOSE TO NORMAL AS WE'VE SEEN IN QUITE A WHILE. /12/ && .AVIATION... ALL IS QUIET ACROSS THE FOUR STATE REGION TODAY WITH A WEAK CU FIELD JUST NOW STARTING TO DEVELOP ACROSS PORTIONS OF NE LA AND SC AR. ONE AREA OF NOTE IS THE MCV ROTATING ACROSS SE TX ATTM...MOVING EAST NORTHEAST INTO THE REGION. QUITE A BIT OF MID AND HIGH CLOUD COVER ASSOCIATED WITH THIS AREA OF LIFT AND THUS...INSTABILITY IS NOT ALL THAT STRONG BUT OUTFLOW BOUNDARY INTERACTION WITH INCREASING INSTABILITY TO THE NORTH AND EAST OF THE SYSTEM MAY HELP TO INITIATE SOME CONVECTION LATER THIS AFTERNOON/EVENING. ELSEWHERE...ISOLATED CONVECTION CONTINUES ACROSS PORTIONS OF EASTERN OKLAHOMA WHERE BETTER INSTABILITY AND LIFT EXISTS BUT THIS ACTIVITY REMAINS WELL NORTH OF OUR TERMINAL SITES THIS AFTN. BEST WAY TO HANDLE ANY CONVECTION IS WITH AMENDMENTS TONIGHT AS COVERAGE IS EXPECTED TO BE WIDELY SCATTERED AT BEST. OTHERWISE...CU FIELD SHOULD DISSIPATE LATER THIS EVENING WITH A MIX OF MID AND HIGH CLOUDS CONTINUING ACROSS THE REGION OVERNIGHT. MADE MENTION OF EARLY MORNING IFR/MVFR CEILINGS ACROSS MOST TERMINALS MONDAY. CONVECTION SHOULD INCREASE IN COVERAGE AND INTENSITY ALONG A SOUTHEASTWARD MOVING COLD FRONT BY LATE MORNING INTO THE AFTERNOON. THIS ACTIVITY SHOULD BE INCREASING NEAR OUR NORTHERN MOST TERMINALS NEAR OR JUST BEFORE 18Z MON. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 68 82 64 / 20 30 40 50 40 MLU 69 90 68 84 63 / 20 30 40 50 40 DEQ 69 84 64 78 56 / 40 50 40 30 30 TXK 70 87 65 79 60 / 40 40 50 40 30 ELD 69 87 65 81 61 / 20 40 50 40 30 TYR 70 86 67 79 61 / 30 30 40 50 40 GGG 71 88 68 80 61 / 30 30 40 50 40 LFK 70 88 69 84 65 / 20 20 30 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
Hazardous weather outlook, May 6, 11:46 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SUN MAY 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE TODAY...MAINLY ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE FOR THE START OF THE WORK WEEK WITH THE APPROACH AND SLOW PASSAGE OF A COLD FRONT DURING MONDAY AND TUESDAY. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THUNDERSTORM ACTIVITY WILL WORK OUT OF THE SOUTHERN AREAS BY LATE WEDNESDAY... WITH THUNDERSTORMS RETURNING AGAIN AS ANOTHER COLD FRONT APPROACHES FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Special weather statement, May 6, 6:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT SUN MAY 6 2012
TXZ152-165-166-070030-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
630 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...HUNTINGTON...LUFKIN...MACUNE...MARTINSVILLE...
MELROSE...NACOGDOCHES...TRAWICK AND WODEN...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTH OF ROCKLAND...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
AS IT MOVES ACROSS MUCH OF THE SAM RAYBURN RESERVOIR AREA. IN
ADDITION...THIS STORM CONTAINS FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING STRIKES. BOATERS SHOULD HEAD TO SHORE IF THREATENING
WEATHER APPROACHES OR THUNDER IS HEARD.
ANOTHER STRONG STORM WILL MOVE ACROSS THE CITY OF NACOGDOCHES...AND
ALSO CONTAIN STRONG GUSTY WINDS...FREQUENT DEADLY LIGHTNING
STRIKES...AND POSSIBLE HAIL.
VIISpecial weather statement, May 6, 6:44 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 PM CDT SUN MAY 6 2012
TXZ110-125-070030-
CAMP-UPSHUR-
644 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
LEESBURG...NEWSOME...PITTSBURG AND ROSEWOOD...
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEWOOD...OR 9 MILES NORTHWEST
OF GILMER...MOVING NORTH NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, May 6, 7:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT SUN MAY 6 2012
TXZ152-153-070115-
NACOGDOCHES-SHELBY-
737 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
GARRISON...MARTINSVILLE...MELROSE AND NACOGDOCHES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF NACOGDOCHES...
MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL
CONTINUE TO OCCUR.
IN ADDITION...THE HEAVIEST RAINFALL...POSSIBLE BETWEEN ONE AND TWO
INCHES IN A SHORT PERIOD OF TIME...HAS OCCURRED DIRECTLY OVER THE
CITY OF NACOGDOCHES. PONDING OF WATER IN LOW LYING AREAS AND
ROADWAYS CAN ME EXPECTED...MAKING TRAVEL HAZARDOUS FOR THE NEXT HOUR
OR SO.
VIISpecial weather statement, May 6, 7:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 PM CDT SUN MAY 6 2012
TXZ109>111-070115-
CAMP-MORRIS-TITUS-
741 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...TITUS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CASON...DAINGERFIELD...JENKINS AND PITTSBURG...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PITTSBURG...MOVING NORTHEAST AT
30 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.